A 73-year-old male asked:
Can i take garlic with an anticoagulant? thanks.
2 doctor answers • 3 doctors weighed in
Dr. Ira Friedlanderanswered
Cardiac Electrophysiology 44 years experience
You have not: specified the anticoagulant to which you are referring however there is no reason to believe that garlic in usual doses would have any significant interaction with Vitamin K antagonists nor Factor ten A inhibitors nor thrombin inhibitors either. Check with your health care provider to address your specific situation.
858 viewsAnswered >2 years ago
Dr. Robert Douglasanswered
Orthodontics 53 years experience
Ask: the doctor who prescribed the anticoagulant. Garlic thins the blood and (S)he may not want you to use it.
858 viewsReviewed >2 years ago
Last updated Dec 19, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.